MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR KNEE; EMPOWR 3D KNEETM, PRESS FIT FEMUR, 5L

ENCORE MEDICAL L.P. EMPOWR KNEE; EMPOWR 3D KNEETM, PRESS FIT FEMUR, 5L
Model Number 243-01-105
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as loosening.The previous surgery and the surgery detailed in this event occurred 11 months and 10 days apart.The healthcare professional indicated there was no delay in surgery and another suitable devices were available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.No complaints have been filed against any other parts from the incident femur's production lot.Twenty-two prior complaints have been filed against empowr knee systems for device loosening.Five of these complaints were filed against empowr porous femurs (243-).This represents a rate of 0.2% of empowr porous femurs being reported for device loosening.The incident reported in this complaint does not indicate an adverse trend.The root cause of this complaint was a revision surgery due to loosening.There were no findings during this evaluation that indicate that the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside the control of djo surgical such as inadequate soft tissue support, excessive range of motion, poor bone density, patient bone deterioration, patient activities, or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - femur became loose.

Brand Name
EMPOWR KNEE
Common Device Name
EMPOWR 3D KNEETM, PRESS FIT FEMUR, 5L
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx
MDR Report Key10101659
Report Number1644408-2020-00409
Device Sequence Number3083146
Product Code MBH
UDI-Device Identifier00190446231264
UDI-Public(01)00190446231264
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/15/2024
Device Model Number243-01-105
Device Catalogue Number243-01-105
Device Lot Number274W1005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2020
Initial Report FDA Received Date05/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR